MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Retinal Detachment (2047); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Dizziness (2194); Eye Pain (4467); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient complaint of decreased vision.The decreased vision was at a distance and constant and associated with foreign body sensation and photophobia.The decreased vision has been present for 1 week and patient being treated lubricate dry eyes and anti-inflammatories.In post off 2nd visit patient complaint of foreign body sensation.The yag (yttrium aluminum garnet) laser posterior capsulotomy performed for posterior capsular opacification.Post yag patient complaint about intermediate was blurry and has trouble focusing, causing dizziness.The lens was explanted in a secondary procedure.Additional information was received stating patient had complicated cataract extraction with intraocular lens (iol) implant procedure initially.Patient had an explant, anterior vitrectomy, inferior fovea splitting rhegmatogenous retinal detachment (rrd).Followed by a pars plana vitrectomy and patient now doing well.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14907325
Report Number1119421-2022-01455
Device Sequence Number5062363
Product Code MFK
UDI-Device Identifier00380652419208
UDI-Public00380652419208
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model NumberTFAT40
Device Catalogue NumberTFAT40.185
Device Lot Number15050018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Initial Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCUFLOX; PREDNISOLONE; PROLENSA; UNSPECIFIED VISCOELASTICS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale